Ohio, 2006

Damaging Wind in Ohio, July 27, 2006

July 27, 2006 · NWS CLE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 27, 5:46 AM EST, 5 hours 34 minutes earlier.

Area forecast discussion, Jul 27, 5:46 AM EST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
646 AM EDT THU JUL 27 2006

.AVIATION (12Z-12Z)...
EARLY MORNING CONVECTION HAS DIMINISHED SIGNIFICANTLY OVER THE PAST
SEVERAL HOURS WITH ONLY A FEW PATCHES OF MVFR RAIN REMAINING MAINLY
OVER THE SOUTHERN THIRD OF THE FORECAST AREA.  EXPECTING A BRIEF
BREAK IN THE ACTIVITY THIS MORNING FOR AREAS WEST OF
CLEVELAND...COULD SEE A FEW LINGERING SHOWERS FURTHER EAST THIS
MORNING BUT THESE SHOULD BE RELATIVELY LIGHT AND SHORT LIVED.

WITH AFTERNOON HEATING...AM EXPECTING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TO DEVELOP BY EARLY AFTERNOON AND SLOWLY DRIFT
EASTWARD. LOTS OF INSTABILITY AND LINGERING BOUNDARIES FROM THIS
MORNINGS CONVECTION LEAD ME TO BELIEVE THERE WILL BE SEVERAL ROUNDS
OF RAIN THIS AFTERNOON THROUGH THE EARLY MORNING HOURS SO HAVE OPTED
TO CARRY PRECIP FROM 18Z ONWARD AT MOST SITES...EVENTUALLY TAPERING
OFF TOWARD DAYBREAK. WOULD NOT BE SURPRISED TO SEE BRIEF PERIODS OF
IFR VSBYS AND CIGS IN THE HEAVIEST SHOWERS BUT HAVE LEFT MENTION OUT
AT THIS TIME UNTIL STORMS ACTUALLY DEVELOP.

&&

.SHORT TERM (TODAY THRU FRI NGT)...
TROUGH REMAINS TO THE WEST UNTIL FRIDAY EVENING. LOW LEVEL JET
PROGGED TO WEAKEN TODAY BUT SOURCE REGION FOR NEW STORMS REMAINS
JUST TO THE WEST. STORMS SHOULD WEAKEN TO SOME EXTENT AS THEY
MOVE EAST ACROSS FCST AREA BUT CONCERN FOR TODAY (AND RIGHT INTO
FRIDAY) IS THE AMOUNT OF RAIN THAT COULD OCCUR. CONDITIONS ARE SUCH
THAT TRAINING STORMS ARE POSSIBLE. STORM MOTION PROGGED LESS THAN 10
KTS. PCP WATER PROGGED TO OVER 2 INCHES. EXTREME NORTHERN COUNTIES
MAY ESCAPE THE THREAT FOR HEAVIEST RAIN (TOLEDO AND ERIE) BUT PARTS
OF CLEVELAND AND THE CITY OF ASHTABULA HAVE HAD HEAVY RAINS IN THE
LAST WEEK SO IT WOULD NOT TAKE A LOT OF RAIN FOR NEW PROBLEMS. WRF
MODEL SEEMS TO HAVE BEST HANDLE OF CURRENT CLUSTERS OF STORMS.

WILL LIKELY SEE A LULL IN THE ACTIVITY DURING THE LATE MORNING AND
EARLY AFTERNOON AS LOW LEVEL JET DIMINISHES BUT CAPE OVER 3000 J/KG
PROGGED TO THE WEST AS WELL AS STRONG MOISTURE CONVERGENCE SO NEW
STORMS WILL LIKELY DEVELOP BY LATE THIS AFTERNOON INTO TONIGHT AND
MOVE EASTWARD. WILL NOT POST FLASH FLOOD WATCH FOR NOW BUT MAY NEED
ONE DEPENDING ON EVOLUTION OF NEW STORMS LATER TODAY INTO TNGT.
DEBRIS CLOUDS AND MORNING SHOWERS/STORMS WILL SURPRESS TEMPS TO SOME
EXTENT TODAY AND WILL FCST HIGHS GENERALLY LOWER/MID 80S EXCEPT
UPPER 80S TOL. WILL NOT TRY TO TIME PRECIPITATION TODAY OR TONIGHT
AND WILL GENERALLY HAVE CATEGORICAL POPS.

WNW FLOW ALOFT AND PROGRESSION OF TROUGH SHOULD ALLOW FOR MOST
TSTORM ACTIVITY TO SAG TO THE SOUTH ON FRIDAY ESCPECIALLY BY FRIDAY
NIGHT. NO RELIEF FROM THE HEAT AND HUMIDITY. AS WE LOSE THE DEBRIS
CLOUDS THE SUN AND HIGH DEWPOINTS WILL GO UNCHECKED AND BECOME THE
BIG PICTURE INTO EARLY NEXT WEEK.

GFS GUIDANCE TEMPS LOOK CLOSE TO WHAT I CAME UP WITH EXCEPT RAISED A
CATEGORY MOST SITES FRIDAY AND FRIDAY NIGHT.

&&

.LONG TERM (SAT THRU WED)...
DID NOT HAVE MUCH TIME TO LOOK AT EXTENDED PORTION OF FCST. NEXT
SHORTWAVE COULD RESULT IN THUNDERSTORMS FROM THE NORTHWEST THIS
WEEKEND. CERTAINLY WILL HAVE ENOUGH HEAT AND HUMIDITY TO SEE STORMS
REDEVELOP SOUTHEASTWARD BUT WILL CONTINUE WITH REALTIVELY LOW POPS
(30 PERCENT). RIDGE SHOULD BUILD IN BY MONDAY WITH ENOUGH CAPPING TO
REDUCE STORM THREAT. TWEAKED MAX TEMPS UP A CATEGORY. REMAINDER OF
EXTENDED UNCHANGED. YESTERDAYS LONG TERM DISCUSSION FOLLOWS...

SUMMERLIKE PATTERN WILL CONT THRU THE END OF THE PERIOD.  TEMPS WILL
CONT TO AVERAGE ABOVE NORMAL WITH DEWPOINTS ALSO REMAINING FAIRLY
HIGH.  LATEST EXTENDED GUID NOW KEEPING QUASI STATIONARY BOUNDARY
FURTHER N THAN ADVERTISED BY EARLIER RUNS.  THIS OF COURSE WILL
RESULT IN ABOVE NORMAL TEMPERATURES MENTIONED ABOVE.  COULD SEE A
STRAY TSRA JUST ABOUT ANYTIME WITH THE WARM AND HUMID SWLY FLOW.
BUT...WILL CONFINE SMALL PRECIP CHANCES TO SAT AND SUN WHEN FRONTAL
BOUNDARY WILL BE THE CLOSEST.  WILL THEN TRY FOR DRY WX THE
REMAINDER OF THE PERIOD AS SFC RIDGE BUILDS IN FROM THE S.  COLD
FRONT WILL FINALLY APPROACH FORECAST AREA AT END OF THE PERIOD SO
PRECIP WILL AGAIN BE A THREAT JUST AFT PERIOD ENDS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...KOSARIK
LONG TERM...KOSARIK/KUBINA
AVIATION...LEINS
Hazardous weather outlook, Jul 27, 8:12 AM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
912 AM EDT THU JUL 27 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-281315-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
912 AM EDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS SLIGHT
CHANCE OF SEVERE THUNDERSTORMS OVER NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA THIS AFTERNOON AND EVENING. AN UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE REGION LATER TODAY. AS IT
APPROACHES...THUNDERSTORMS ARE EXPECTED TO REDEVELOP. A FEW OF THESE
COULD BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL
ARE THE MAIN SEVERE WEATHER THREATS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE LESS THUNDERSTORM ACTIVITY ON FRIDAY... SATURDAY AND
SUNDAY BUT A LOCALLY SEVERE STORM REMAINS A POSSIBILITY. DRY
WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY BUT HOT AND HUMID
WEATHER IS EXPECTED EARLY NEXT WEEK WITH HIGH TEMPERATURES IN THE
90S AND HEAT INDEX TEMPERATURES AROUND 100.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

The radar

The Cleveland radar (KCLE), 59 km away, was scanning. The volume nearest the first event began at 16:20 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Geauga

When
July 27, 11:20 AM EST
Where
Geauga County, Burton
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.467, -81.150

A tree was reported down on a house. Numerous other large limbs were also reported down in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527558.